MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE HFX SIZE #3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE HFX SIZE #3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6077-0335
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414)
Date of Event 03/26/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported through medwatch (mw5092198) "on 2010, the pt received a left total hip arthroplasty.The left hip implant consists of a stryker accolade cobalt-chrome hfx stem with a 36mm +5 cocr head, a 50 psl, socket and 36 internal diameter x3 polyethylene liner and a single acetabular screw.On 2014, cobalt urine level was 19 mcg/l and serum cobalt was 4.0 mcg/l.Around the same time, the pt also developed uncharacteristic crankiness, memory problems, vision problems, word finding issues.Her neurological problems were so concerning that she sought neuropsychological evaluation.The pt also noted having increased latency to sleep and during the same time the pt also experienced increasing numbness of both hands more so the right than the left hand.On 2015, pt underwent an echocardiogram which showed grade 1 diastolic dysfunction, mild left ventricular hypertrophy, and a slightly increased right ventricle pressure.On 2015, the left hip was revised due to elevated cobalt levels in blood and urine and new neurological problems suggesting possible arthroplasty cobalt toxicity.The superficial periprosthetic tissue appeared inflamed and edematous.Frozen section of left hip tissue did not meet criteria for acute inflammation.Pathologist noted perivascular lymphocytic cutting which is a feature of aseptic lymphocytic vasculitis associated lesions.The trochanteric bursa was effused, the inferior posterior capsule was deferent and the joint communicated with the trochanteric bursa, the anterior capsule was thickened and the serosal side appeared necrotic.The socket was well positioned and ingrowth so it was not revised.The hip abductor tendons were not compromised.There are about 200 cc of turbid fluid about the hip.Corrosion was noted at the neck stem taper junction internally and was noted externally before separating the taper.After reconstruction there was a sound repair of the trochanteric fracture.Length was not changed as planned.Anterior capsule was intact and posterior capsule was repairable.Fluid was collected from the left hip joint and the cobalt level was 140 mcg/dl and the chromium level was 130 mcg/l.The revision implants were competitor implants.The acetabular component was retained.Formal explant analysis indicated that the bore of the cobalt chrome head had corrosion involving 10%-50% of the surface.The pt's post revision urine cobalt level was checked on 2019, and it was lowered to 1.3 mcg/l.".

Brand Name
ACCOLADE HFX SIZE #3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9775530
Report Number0002249697-2020-00428
Device Sequence Number11406421
Product Code LPH
UDI-Device Identifier07613327021196
UDI-Public07613327021196
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2015
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2015
Device Model Number6077-0335
Device Catalogue Number6077-0335
Device Lot NumberMJKL3M
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2020
Initial Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;